Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 5, NWS Jackson, MS

March 3, 20139 parishes in Louisiana; 27 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Mar 3, 2013, 2:36 PM CST for 9 parishes in Louisiana; 27 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Mar 4, 2013, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2013, 2:36 PM CST (20:36 UTC)
In effect from
Mar 4, 2013, 10:00 AM CST
Expired
Mar 4, 2013, 6:00 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
All 38 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Montgomery County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WWUS74 KJAN 032036
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST SUN MAR 3 2013

...GUSTY SOUTHERLY WINDS EXPECTED MONDAY ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-040445-
/O.NEW.KJAN.WI.Y.0005.130304T1600Z-130305T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
236 PM CST SUN MAR 3 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. 

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH GUSTS
  FROM 35 TO 40 MPH THROUGH MONDAY AFTERNOON AHEAD OF A DEVELOPING
  LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD DIMINISH BELOW
  ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO DIMINISH THROUGH THE
  EVENING.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE
  BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND LARGE
  LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE
  PROPERTY DAMAGE OR EVEN INJURY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

28/15
5 follow-up statements
372 
WWUS74 KJAN 040257 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CST SUN MAR 3 2013

...GUSTY SOUTH WINDS EXPECTED MONDAY ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-041100-
/O.CON.KJAN.WI.Y.0005.130304T1600Z-130305T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
857 PM CST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A WIND ADVISORY REMAINS IS IN EFFECT FROM 10 AM TO 6 PM CST 
MONDAY.

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH 
  GUSTS FROM 35 TO 40 MPH THROUGH MONDAY AFTERNOON AHEAD OF A 
  DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD 
  DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO 
  DIMINISH THROUGH THE EVENING. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

22
473 
WWUS74 KJAN 041022
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CST MON MAR 4 2013

...GUSTY SOUTH WINDS EXPECTED TODAY ACROSS SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI...

MSZ026>029-032-036-037-042>044-048>050-054-061-062-041830-
/O.EXA.KJAN.WI.Y.0005.130304T1600Z-130305T0000Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO-
MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-COPIAH-FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN...
WEIR...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN
422 AM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH GUSTS
  FROM 35 TO 40 MPH THROUGH MONDAY AFTERNOON AHEAD OF A DEVELOPING
  LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD DIMINISH BELOW
  ADVISORY CRITERIA AFTER SUNSET.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-041830-
/O.CON.KJAN.WI.Y.0005.130304T1600Z-130305T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ
422 AM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH 
  GUSTS FROM 35 TO 40 MPH THROUGH MONDAY AFTERNOON AHEAD OF A 
  DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD 
  DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO 
  DIMINISH THROUGH THE EVENING. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
677 
WWUS74 KJAN 041649
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CST MON MAR 4 2013

...GUSTY SOUTH WINDS EXPECTED TODAY ACROSS SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053-054-059>062-050000-
/O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...ACKERMAN...WEIR...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
RIDGELAND...MADISON...CANTON...CARTHAGE...VICKSBURG...JACKSON...
PEARL...BRANDON...RICHLAND...FOREST...MORTON...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN
1049 AM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH 
  GUSTS FROM 35 TO 40 MPH THROUGH THIS AFTERNOON AHEAD OF A 
  DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD 
  DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO 
  DIMINISH THROUGH THE EVENING. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
695 
WWUS74 KJAN 041945
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST MON MAR 4 2013

...STRONG GUSTY SOUTH WINDS CONTINUE THIS AFTERNOON ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL
MISSISSIPPI AND THEN STRONG GUSTY NORTHWEST WINDS ACROSS SOUTHEAST
ARKANSAS AND PORTIONS OF WEST CENTRAL MISSISSIPPI TUESDAY...

ARZ074-075-MSZ018-019-025>028-034-050345-
/O.NEW.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/
/O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
145 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH GUSTS
  FROM 35 TO 40 MPH THIS AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE
  SYSTEM AND COLD FRONT. WINDS SHOULD DIMINISH BELOW ADVISORY
  CRITERIA AFTER SUNSET AND CONTINUE TO DIMINISH THROUGH THE EVENING.
  THEN...NORTHWEST WINDS WILL BE SUSTAINED 20 TO 25 MPH...WITH GUSTS
  FROM 30 TO 35 MPH TUESDAY IN THE WAKE OF THE COLD FRONT.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-053-
054-059>062-050000-
/O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...EUPORA...MABEN...MATHISTON...
ACKERMAN...WEIR...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
145 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING: 10AM TO 6PM MONDAY

* WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH 
  GUSTS FROM 35 TO 40 MPH THROUGH THIS AFTERNOON AHEAD OF A 
  DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD 
  DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO 
  DIMINISH THROUGH THE EVENING. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

22
803 
WWUS74 KJAN 050002
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CST MON MAR 4 2013

...THE WIND ADVISORY FOR TODAY ACROSS ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL
MISSISSIPPI WILL EXPIRE...BUT A WIND ADVISORY FOR SOUTHEAST ARKANSAS
AND PORTIONS OF WEST CENTRAL MISSISSIPPI CONTINUES FOR TUESDAY...

ARZ074-075-MSZ018-019-025>028-034-050815-
/O.EXP.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
/O.CON.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE
602 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST
TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY. 

* TIMING: 10AM TO 4PM TUESDAY

* WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS
  EVENING...BUT WILL INCREASE ONCE AGAIN ON TUESDAY IN THE WAKE OF THE
  COLD FRONT. NORTHWEST WINDS WILL BE SUSTAINED 20 TO 25 MPH...WITH
  GUSTS FROM 30 TO 35 MPH TUESDAY.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND 
  LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND 
  CAUSE PROPERTY DAMAGE OR EVEN INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-053-
054-059>062-050115-
/O.EXP.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...EUPORA...MABEN...MATHISTON...
ACKERMAN...WEIR...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
602 PM CST MON MAR 4 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

* TIMING: EXPIRES AT 6 PM

* WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS
  EVENING.



$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:25 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 3, 10:25 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CST SUN MAR 3 2013

.UPDATE...SURFACE HIGH PRESSURE RIDGING BUILDING IN OVER THE
ARKLAMISS TODAY WITH MOSTLY CLEAR SKIES AND WARMER TEMPERATURES.
HIGHS WILL RANGE FROM THE UPPER 40S IN THE NORTHEAST TO UPPER 50S IN
THE SOUTHWEST WITH EVEN WARMER TEMPS EXPECTED ON MONDAY. MADE A FEW
ADJUSTMENTS TO THE HOURLY GRIDS...BUT OTHER THAN THAT THE CURRENT
FORECAST IS ON TRACK AND NO OTHER UPDATES ARE NEEDED AT THIS
TIME./15/

DISCUSSION...

TODAY THROUGH MONDAY NIGHT...

THE ANOMALOUSLY COLD THERMAL TROUGH RESPONSIBLE FOR UNUSUALLY COLD
EARLY MARCH TEMPERATURES WILL EXIT QUICKLY TO THE EAST OVER THE NEXT
COUPLE OF DAYS. STRONG WARM ADVECTION AND PRESSURE FALLS OVER THE
LOWER MS VALLEY AHEAD OF AN APPROACHING SHORTWAVE TROUGH WILL RESULT
IN GUSTY SOUTHERLY WINDS...PARTICULARLY IN THE "DELTA" REGION WHERE
WINDS COULD APPROACH WIND ADVISORY CRITERIA.

AN ELEVATED MIXED LAYER WILL CAP THE AIRMASS FOR THE MOST PART MONDAY
AFTERNOON INTO MONDAY NIGHT...BUT WARM ADVECTION AND INCREASING LARGE
SCALE ASCENT MAY BE ENOUGH TO ERODE THE CAP SUFFICIENTLY FOR SHOWER
ACTIVITY OVER NORTHERN PORTIONS OF THE ARKLAMISS BY LATE MONDAY
NIGHT. VERY COLD MID LEVEL TEMPERATURES WILL YIELD FAIRLY STEEP MID
LEVEL LAPSE RATES AND MOST UNSTABLE CAPE OF A FEW HUNDRED J/KG...SO
HAVE INCLUDED THE MENTION OF THUNDER FOR MON NIGHT. /EC/

TUESDAY THROUGH SATURDAY...ON TUESDAY A CLOSED UPPER SYSTEM WILL BE
MOVING JUST NORTH OF THE REGION. THE GFS...ECMWF AND ENSEMBLES HAVE
DIFFERENCES IN THE TIMING AND THE TRACK OF THE SYSTEM. THE ECMWF AND
THE GFS MODEL SOUNDINGS CONTINUE TO SHOW SOME ELEVATED INSTABILITY
WITH THE SYSTEM AS THE COLD FRONT PUSHES THROUGH THE REGION ON
TUESDAY ALONG WITH SOME DEEP STRONG SHEAR. WENT WITH A BLEND OF
MODELS ON THE FRONTAL TIMING ON TUESDAY. THE ECMWF...NAM AND SREF
HAVE SOME POST FRONTAL LIGHT RAIN FOR THE SOUTHEAST FOR TUESDAY
EVENING BEFORE ENDING BY 06Z. HOWEVER WITH THE STRONG SHEAR THE
INSTABILITY POTENTIAL WITH THIS SYSTEM WILL HAVE TO BE WATCHED. WITH
THE ANGLE OF APPROACH THE MOISTURE RETURN WITH THIS SYSTEM WILL
CONTINUE TO BE LIMITED WITH PRECIPITABLE WATER AROUND ONE INCH.
DRIER AIR WILL COME INTO THE REGION AS THE CLOSED SYSTEM MOVES
FARTHER EAST. UPPER RIDGING WILL BUILD ACROSS THE REGION FOR THURSDAY
INTO FRIDAY AS A CUTOFF LOW SPINS ACROSS THE SOUTHWEST CONUS. THE
GFS...ECMWF AND ENSEMBLES HAVE A GENERAL AGREEMENT WITH THIS PATTERN
WITH SOME DIFFERENCES. THIS WILL BRING OUR NEXT CHANCE OF RAIN BY
LATER NEXT WEEKEND INTO NEXT MONDAY. THE ECMWF WAS A LITTLE FASTER
IN BRINGING RAIN IN FOR THE WEEKEND...BUT OPTED TO GO WITH THE
SLOWER GFS.

AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF MEX...GMOS AND
ENSEMBLE GUIDANCE. ON POPS MADE MINOR ADJUSTMENTS TO MEX GUIDANCE.
/17/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL WITH CLEAR SKIES TODAY.
WINDS WILL SHIFT OUT OF THE WEST/SOUTHWEST AROUND 5-10KTS THIS
AFTERNOON THOUGH EASTERN TAF SITES MAY REMAIN OUT OF THE NORTH FOR
MOST OF THE AFTERNOON. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  35  70  54 /   0   0  10  16
MERIDIAN      51  28  69  53 /   0   0   6   9
VICKSBURG     54  37  71  54 /   0   0  11  19
HATTIESBURG   53  33  70  56 /   0   0   3   7
NATCHEZ       54  40  71  55 /   0   0   7  14
GREENVILLE    51  36  67  54 /   0   0  20  28
GREENWOOD     51  34  69  55 /   0   0  17  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/17/
Hazardous weather outlook, Mar 3, 2:36 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST SUN MAR 3 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-042045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-
236 PM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

WINDY CONDITIONS ARE EXPECTED TO DEVELOP MONDAY OVER THE ARKLAMISS
DELTA REGION. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS TO NEAR
40 MPH WILL BE POSSIBLE. A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM
TO 6 PM MONDAY. WINDS SHOULD DIMINISH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A FEW STRONG STORMS MAY BE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY
MAINLY ALONG AND NORTH OF INTERSTATE 20. WHILE MOISTURE WILL BE LIMITED
AHEAD OF AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH LIFT ALONG
WITH COLD TEMPERATURES ALOFT TO BRING POTENTIAL FOR HAIL TO THE SIZE
OF PENNIES IN STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.

MSZ026>033-036>039-042>046-048>052-054>058-061>066-072>074-042045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
236 PM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

BREEZY CONDITIONS WILL OCCUR MONDAY ACROSS THE OUTLOOK AREA.
SUSTAINED SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH
WILL BE POSSIBLE. WINDS SHOULD DIMINISH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A FEW STRONG STORMS MAY BE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY
MAINLY ALONG AND NORTH OF INTERSTATE 20. WHILE MOISTURE WILL BE LIMITED
AHEAD OF AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH LIFT ALONG
WITH COLD TEMPERATURES ALOFT TO BRING POTENTIAL FOR HAIL TO THE SIZE
OF PENNIES IN STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28/15

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.